Annals of Probability

Long-Time Tails in The Parabolic Anderson Model with Bounded Potential

Marek Biskup and Wolfgang König

Full-text: Open access

Abstract

We consider the parabolic Anderson problem $\partial_t u = \kappa\Delta u + \xi u$ on $(0,\infty) \times \mathbb{Z}^d$ with random i.i.d. potential $\xi = (\xi(z))_{z\in \mathbb{Z}^d}$ and the initial condition $u(0,\cdot) \equiv 1$. Our main assumption is that $\mathrm{esssup} \xi(0)=0$. Depending on the thickness of the distribution $\mathrm{Prob} (\xi(0) \in \cdot)$ close to its essential supremum, we identify both the asymptotics of the moments of $u(t, 0)$ and the almost­sure asymptotics of $u(t, 0)$ as $t \to \infty$ in terms of variational problems. As a by­product, we establish Lifshitz tails for the random Schrödinger operator $-\kappa \Delta - \xi$ at the bottom of its spectrum. In our class of $\xi$ distributions, the Lifshitz exponent ranges from $d/2$ to $\infty$; the power law is typically accompanied by lower-order corrections.

Article information

Source
Ann. Probab., Volume 29, Number 2 (2001), 636-682.

Dates
First available in Project Euclid: 21 December 2001

Permanent link to this document
https://projecteuclid.org/euclid.aop/1008956688

Digital Object Identifier
doi:10.1214/aop/1008956688

Mathematical Reviews number (MathSciNet)
MR1849173

Zentralblatt MATH identifier
1018.60093

Subjects
Primary: 60F10: Large deviations 82B44: Disordered systems (random Ising models, random Schrödinger operators, etc.)
Secondary: 35B40: Asymptotic behavior of solutions 35K15: Initial value problems for second-order parabolic equations

Keywords
Parabolic Anderson model intermittency Lifshitz tails moment asymptotics almost­sure asymptotics large deviations Dirichlet eigenvalues percolation

Citation

Biskup, Marek; König, Wolfgang. Long-Time Tails in The Parabolic Anderson Model with Bounded Potential. Ann. Probab. 29 (2001), no. 2, 636--682. doi:10.1214/aop/1008956688. https://projecteuclid.org/euclid.aop/1008956688


Export citation